MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other; distributor.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
A two-level procedure was performed in (b)(6), on (b)(6) 2020 utilizing the surelok mis 3l pedical screw system.While attempting to insert the first rod, the tip of the cl rod inserter (63-sp-9005) broke.The broken tip was removed from the patient and the procedure was completed utilizing an inserter from another system.There was no reported delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation: the inserter was returned for evaluation without the distal fractured tip.The laser markings are crisp and legible and the gold knob freely turns, driving the center shaft in and out.The condition of the fracture location is in agreement with the results concluded in the attached report 1116191-cn04-rev0 in which the inserter is overloaded to 160 in-lbs.Review of device history records found 26 pieces were released for distribution on 5/30/2019 with no deviation or anomalies.Two-year complaint history review did not identify a trend for reports of this nature.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.
 
Event or Problem Description
A two-level procedure was performed in saudi arabia, on (b)(6) 2020 utilizing the surelok mis 3l pedical screw system.While attempting to insert the first rod, the tip of the cl rod inserter (63-sp-9005) broke.The broken tip was removed from the patient and the procedure was completed utilizing an inserter from another system.There was no reported delay to the procedure.

Brand Name
SURELOK MIS 3L
Common Device Name
INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10329515
Report Number3005739886-2020-00020
Device Sequence Number991712
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number00116PT-R05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;